MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR
Model Number 26055EB
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested by the manufacturer and has not yet returned for evaluation.The investigation will beperformed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the resectoscope had been used approximately twice when it came apart, giving the impression of a defective weld.The incident was detected during the second use.The customer indicates that the working element enters the patient through the distal tip; however, on the handle side it does not extend into the patient, and this is the area where the component became detached.According to the new information, received on (b)(6) 2026, the healthcare professional reported that during the procedure they gradually noticed that the component was becoming detached.The detachment did not occur suddenly.As a result, the gynecologist was unable to complete the resection, and the component became fully detached when the resectoscope was withdrawn at the end of the procedure.The patient did not experience any adverse effects; however, the myoma could not be completely resected.Therefore, it is likely that the patient will require an additional medical procedure to achieve complete resection of the myoma.

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
WORKING ELEMENT, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
MDR Report Key25895007
Report Number2020550-2026-01692
Device Sequence Number21323978
Product Code HIH
UDI-Device Identifier04048551258309
UDI-Public04048551258309
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2026
Report Date (Section F) 07/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26055EB
Device Catalogue Number26055EB
Device Lot NumberNOC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/09/2026
Event Location Hospital
Date Report to Manufacturer07/21/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/21/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown